Tapering: Hello everyone, I have just as 4 days... - PMRGCAuk

PMRGCAuk
11,293 members20,559 posts

Tapering

CRW-68
CRW-68

Hello everyone,

I have just as 4 days ago was able to taper down from 12 mg to 11 mg each day. The last two days I have been experiencing hot flashes several times each day. Today they are more frequent than yesterday .

Is this normal at this prednisone level?

13 Replies
oldestnewest

I'm not sure what's normal and what's not, but I can tell you that I'm at 9 mg now, down from 10 mg, and I can now predict that if I have coffee, chocolate, or other foods that trigger me, I will end up having a hot flash. Also, was always someone who "sleeps hot" at night, but sweating a lot more at night than before I started the PMR journey with the pred. Chilis or spicy foods will do it, too.

CRW-68
CRW-68
in reply to schmuppy

Thank you for your reply. I do drink one cup of coffee in the morning. Trying to think back on what foods I ate, and cannot think of any that would cause a trigger. I can be just sitting doing nothing and boom, hot flash. When I was on much higher prednisone doses I experienced horrible, frequent hot flashes.

I will certainly be more aware of my foods to see if that has anything to do with them.

piglette
piglette
in reply to CRW-68

Don’t worry too much, I used to get them regularly at a high dose doesn’t matter what I had eaten or not eaten. I was a nutrition nerd and had given up gluten and simple carbs etc. I think it happens as a side effect anyway. Mine was horrendous but has improved at lower doses.

Hot flashes can happen at any level of taper. I’m having them at 4mg. PMR doesn’t play by many rules. Everyone’s journey is individual. Good luck.

I'm getting them at 7mg. Age 71, thought I had finished with them.

PMRpro
PMRproAmbassador

Returning hot flushes as I reduce are a sure sign the dose isn't quite high enough.

Oh the hot flashes and sweats! I had to change nightwear 3 times most nights. The best thing I learned from multiple sources is to reduce or eliminate sugar. Bottom line: Sugars increase inflammation. Sugars hide everywhere! Not easy to make a shift like this, but I am FINALLY at 2.5 mg down from 60mg!! And I am many, many pounds lighter, like over 20 pounds down. Wishing you the best for your healing. (Also if night sweat-flashes, lower bedroom temperature to help.) PMRJ

Thank you everyone for your replies. Don’t know what I would do without all of you. Thank you

Like PMRPRO, I believe my hot flushes (dripping from head but not sweaty all ovet) are my body either telling me not to taper right now or that I am doing too much in terms of energy, though I am not breathless. Great really, since if I didn't get the flushes I wouldn't know when to stop! See - always a sliver lining if you look hard enough.

In my case it was just a side effect of the pred. It did improve as I dropped although it does seem to have got a bit worse recently for no apparent reason. Horrible!

Hindags
Hindags
in reply to piglette

At what dose did they return? Mine reappeared last week at 4mg. Not bad, but noticeable. Then again the cool summer we had has morphed into a somewhat warmer fall than usual.

piglette
piglette
in reply to Hindags

Around 6mg, really annoying.

Mine returned at 11 mg. However yesterday they were less frequent. Today, none at all so far and it is almost evening. So my guess for me was my body adjusting to the taper. Hope that is the case.

You may also like...